Louisiana, 2014

Hail and Damaging Winds in Louisiana, April 6 to 7, 2014

April 6 to 7, 2014 · NWS LIX · 16 events in 3 counties and zones

A strong low pressure system produced numerous strong to severe thunderstorms across southeast Louisiana during the evening hours of the 6th and early morning hours of the 7th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

A strong low pressure system produced numerous strong to severe thunderstorms across southeast Louisiana during the evening hours of the 6th and early morning hours of the 7th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 6, 9:43 PM CST, 41 minutes earlier.

Area forecast discussion, Apr 6, 9:43 PM CST, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1043 PM CDT SUN APR 6 2014

.MARINE...

MADE SOME ADJUSTMENTS TO THE MARINE FORECAST TO REFLECT ONGOING
CONDITIONS. OVERALL GRADIENT FLOW IS NOT AS STRONG AS ORIGINALLY
EXPECTED...AND HAVE DECIDED TO DROP THE SMALL CRAFT ADVISORY.
SMALL CRAFT EXERCISE CAUTION HEADLINES ARE NOW IN PLACE FOR ALL OF
THE WATERS. SEAS ARE ALSO A FOOT LOWER THAN EXPECTED...AND THESE
HAVE BEEN ADJUSTED DOWNWARD FOR TONIGHT AND TOMORROW.

&&

.PREV DISCUSSION... /ISSUED 741 PM CDT SUN APR 6 2014/

UPDATE...

ZONE AND COASTAL PACKAGES WERE UPDATED AT 7 PM FOR ISSUANCE OF
TORNADO WATCH 65 UNTIL 3 AM CDT. WARM FRONT IS MOVING NORTH OF THE
AREA AT THIS TIME. 00Z SOUNDING NOW SHOWING MUCH MORE UNSTABLE
AIRMASS AND VERY LITTLE INHIBITION. HELICITY HAS INCREASED TO
476...WET BULB ZERO DOWN TO 10K FEET. CONVECTION CURRENTLY FIRING
JUST WEST AND NORTH OF THE AREA. ALL MODES OF SEVERE WEATHER STILL
POSSIBLE. MESOSCALE MODELS SHOWING SOME DIFFERENCES IN TIMING WITH
THE WRF 3KM BEING SEVERAL HOURS SLOWER THAN THE HRRR IN AFFECTING
THE NEW ORLEANS AREA AND POINTS EAST. 35

PREV DISCUSSION... /ISSUED 345 PM CDT SUN APR 6 2014/

SYNOPSIS...

IN WAITING MODE AT PRESENT. WARM FRONT AT 850 MB IS WELL TO THE
NORTH NEAR INTERSTATE 20. SURFACE WARM FRONT...HOWEVER...REMAINS
JUST TO THE SOUTH OF LAKE PONTCHARTRAIN. TEMPERATURES IN THE
WARMER AIR ARE IN THE MIDDLE 70S...WHILE NORTH OF THE FRONT...THEY
ARE IN THE MID 60S. THE DIFFERENCE IS THAT IN THE COOLER AIR...WE
HAVE A 3 DEGREE C CAP. IN THE WARMER AIR...THE CAP IS NOT A
FACTOR. SURFACE LOW DEVELOPING NORTHEAST OF HOUSTON SHOULD
GRADUALLY DRAG WARM FRONT NORTH OVER THE NEXT FEW HOURS.

SHORT TERM...

IN THE WARMER AIR...FACTORS ARE IN PLACE FOR SEVERE WEATHER EVENT.
A 75/72 SURFACE OB WOULD PRODUCE ALMOST 2300 CAPE...LIFTED OF
-7...HELICITY IN EXCESS OF 300. ALL MODES OF SEVERE WEATHER REMAIN
POSSIBLE...SPC CARRYING SLIGHT RISK AND HATCHED 10 PERCENT PROB OF
STRONG TORNADO OVER OUR ENTIRE CWA. MESOSCALE MODELS SHOWING THAT
MAIN SQUALL LINE WILL NOT CROSS THE AREA UNTIL AFTER MIDNIGHT. OF
COURSE...THERE IS STILL POTENTIAL FOR DISCRETE SUPERCELLS IN
ADVANCE OF THE LINE. WITH MOST OF THE HEAVY RAIN WELL TO THE NORTH
OF THE AREA TODAY...HEAVY RAIN THREAT IS LOWER THAN EARLIER...BUT
STILL EXISTS. THREAT NOW WOULD BE FROM TRAINING CELLS ALONG THE
LINE. GRIDDED QPF WILL BE CLOSER TO 2 INCHES...WHICH IS HIGHER
THAN CURRENT WPC QPF VALUES. WILL MAINTAIN FLASH FLOOD WATCH FOR
NOW WITH CONVECTION YET TO ARRIVE.

CATEGORICAL POPS TONIGHT WITH MENTION OF DAMAGING WINDS AND HEAVY
RAIN. WILL TAPER POPS FROM THE WEST DURING THE MORNING ON MONDAY.
LOW TEMPERATURE FORECAST WILL BE DIFFICULT ACROSS NORTHERN HALF OF
THE AREA TONIGHT...AS CURRENT TEMPERATURES ARE BELOW OVERNIGHT LOW
FORECAST. WILL CONTINUE TO MASSAGE HOURLY TEMPERATURE TRENDS
THROUGH THE LATE AFTERNOON AND EARLY EVENING. MONDAY HIGHS WILL
OCCUR DURING THE AFTERNOON BEHIND THE FRONT. CURRENT FRONT IS
PACIFIC IN ORIGIN AND WILL ONLY BRING SLIGHTLY COOLER AND DRIER
AIR TO THE AREA.

NORTHERN STREAM SHORTWAVE WILL DROP INTO THE BASE OF THE UPPER
TROF ON TUESDAY. MUCH STEEPER MID LEVEL LAPSE RATES WILL PROVIDE
THE INSTABILITY TO ALLOW THE DEVELOPMENT OF SHOWERS AND POSSIBLE
THUNDERSTORMS ON TUESDAY...MAINLY DURING THE FIRST HALF OF THE
DAY. THIS WILL USHER IN COOLER AND DRIER AIR FOR THE REMAINDER OF
TUESDAY AND WEDNESDAY WITH TEMPERATURES 5 TO 10 DEGREES BELOW
NORMAL. 35

LONG TERM...

SURFACE HIGH OVER THE SOUTHEASTERN U.S. AND ZONAL FLOW ALOFT WILL
KEEP THE WEATHER DRY FOR THE END OF THE WEEK AND THE WEEKEND
ACROSS THE AREA WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES
AFTER A CHILLY START ON THURSDAY. NEXT SYSTEM WILL AFFECT THE AREA
BEYOND THE SCOPE OF THE FORECAST PACKAGE ON MONDAY. 35

AVIATION...

MVFR TO AT TIMES VFR CONDITIONS WILL OCCUR OVER MANY AREAS SOUTH
OF THE WARM FRONT WHILE IFR TO LIFR PERSISTS NORTH OF THE WARM
FRONT. THE WARM FRONT SHOULD START TO MAKE BETTER NORTHWARD
PROGRESS THIS EVENING ALLOWING FOR AT LEAST TEMPORARY IMPROVEMENT
FOR MANY OF THE TAF AIRPORTS.

PER 18Z LIX SOUNDING...TSRA WILL HAVE A VERY HARD TIME DEVELOPING
IN THE NEXT SEVERAL HOURS BECAUSE A COMBINATION OF THE LINGERING
STABLE...NEAR SURFACE MARINE LAYER INVERSION AND A DRAMATICALLY
WARMED LAYER AROUND 10000 FEET. THAT IS ALSO CONSISTENT WITH THE
LARGE RING OF LOW RADAR RETURNS SOUTHEAST TO SOUTHWEST OF THE
RADAR...AND THE PRESENCE OF LOW TOPPED LIGHT RAIN SHOWERS AND
SPRINKLES. AIRPORTS FROM NEAR LAKE PONTCHARTRAIN TO THE EAST AND
SOUTH SHOULD ONLY HAVE -SHRA OR SPRINKLES THROUGH 01-03Z BEFORE
CONDITIONS BECOME MORE FAVORABLE FOR TSRA. THE MAIN CONCERN WILL
BE ALONG A SQUALL LINE THAT IS LIKELY TO PRODUCE STRONG TO SEVERE
TSRA STARTING NEAR KMCB-KBTR AS EARLY AS 05Z...AND REACHING NEAR
LAKE PONTCHARTRAIN AND THE COAST 09-13Z. TIMING MAY HAVE TO BE
ADJUSTED LATER. 22/TD

MARINE...

WILL CONTINUE CURRENT HEADLINES WITH MINOR ADJUSTMENTS FOR THE
LAKES AND SOUNDS WITH IMPROVING CONDITIONS LATE TOMORROW. SMALL
CRAFT ADVISORIES ALSO LIKELY LATE TUESDAY AFTER THE PASSAGE OF THE
NORTHERN STREAM SHORTWAVE. ONCE THOSE WINDS ABATE...A COUPLE OF
DAYS OF QUIETER WEATHER FOR WEDNESDAY AND THURSDAY. 35

DECISION SUPPORT...

DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             MONITORING SEVERE WEATHER THREAT THROUGH
             EARLY MONDAY MORNING
             MONITORING HEAVY RAINFALL AND FLOODING POTENTIAL
             THROUGH MONDAY MORNING...AND RIVER FLOODING
             THROUGH NEXT WEEK

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  66  74  51  67 / 100  50  20  40
BTR  68  76  55  70 / 100  50  20  30
ASD  69  77  54  69 / 100  70  20  40
MSY  69  76  58  69 / 100  70  20  30
GPT  70  77  56  69 / 100  80  20  40
PQL  69  76  53  68 / 100  80  20  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 1 PM MONDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 1 PM MONDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&
Hazardous weather outlook, Apr 6, 6:17 PM CST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
717 PM CDT SUN APR 6 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-071230-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
717 PM CDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA TONIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL AND
STRONG WIND GUSTS FROM THE STRONGEST STORMS. AN ISOLATED STRONG
TORNADO OR TWO WILL BE POSSIBLE ACROSS THE AREA TONIGHT. A
TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI...INCLUDING THE TIDAL LAKES AND SOUNDS UNTIL
3 AM MONDAY MORNING.

A FLASH FLOOD WATCH IS IN EFFECT TONIGHT. HEAVY RAINFALL WITH
ACCUMULATIONS GENERALLY BETWEEN 1 TO 3 INCHES WITH LOCALLY HIGHER
AMOUNTS TO AROUND 5 INCHES ARE POSSIBLE.

THE PEARL RIVER REMAINS ABOVE FLOOD STAGE NEAR BOGALUSA AND PEARL
RIVER. IF HEAVY RAINFALL MATERIALIZES AS ANTICIPATED...OTHER AREA
RIVERS AND STREAMS WILL ALSO SWELL TOWARD FLOOD LEVELS OVERNIGHT.
REFER TO THE LATEST RIVER WARNINGS AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE RISK OF SEVERE THUNDERSTORMS WILL LINGER INTO EARLY MONDAY
MORNING BUT WILL END FROM WEST TO EAST WITH THE PASSAGE OF A COLD
FRONT. SOME STORMS MAY BECOME STRONG TO SEVERE MAINLY IN A SQUALL
LINE ASSOCIATED WITH THE FRONTAL PASSAGE. THE PRIMARY THREAT
WOULD BE DAMAGING WIND GUSTS WITH THE SQUALL LINE.

HEAVY RAINFALL WILL ALSO REMAIN A CONCERN UNTIL THE COLD FRONT
PASSES THROUGH THE OUTLOOK AREA. A FLASH FLOOD WATCH IS IN EFFECT
THROUGH 1 PM CDT MONDAY.

SEVERAL AREA RIVERS WILL SEE RISES FOLLOWING THE ANTICIPATED
RAINFALL. PLEASE REFER TO THE LATEST RIVER FLOOD FORECASTS...
WARNINGS AND STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING THROUGH THE
OVERNIGHT HOURS FOR THE ENTIRE OUTLOOK AREA. THE OZONE AMATEUR
RADIO NETWORK WILL BE ACTIVATED THIS EVENING. EMERGENCY
MANAGEMENT AGENCIES AND FIRST RESPONDER DISPATCHERS ARE REQUESTED
TO FORWARD ANY SEVERE WEATHER REPORTS PROMPTLY TO THE NATIONAL
WEATHER SERVICE OFFICE IN SLIDELL.

In the hours before

Special weather statement, Apr 6, 8:55 PM CST, 1 hour 29 minutes before
LAZ046>048-070400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
955 PM CDT SUN APR 6 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WEST
BATON ROUGE PARISH...EAST BATON ROUGE PARISH...IBERVILLE PARISH...

AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ABOUT 46 MILES SOUTHWEST OF BAYOU
SORREL...MOVING NORTHEAST AT 55 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BAYOU SORREL...PLAQUEMINE...ADDIS...BRUSLY...PORT ALLEN...
OAK HILLS PLACE AND GARDERE

THE PRIMARY THREATS FROM THESE STORMS ARE SUB SEVERE HAIL UP TO
NICKEL SIZE AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME
OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 6, 10:03 PM CST, 21 minutes before
LAZ034>036-047-048-070430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1103 PM CDT SUN APR 6 2014

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WEST BATON ROUGE
PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST BATON
ROUGE PARISH...WEST FELICIANA PARISH...

AT 1058 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF NEW ROADS...OR ABOUT 18 MILES
SOUTHWEST OF SLAUGHTER...MOVING NORTHEAST AT 55 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  SLAUGHTER BY 1115 PM...
  JACKSON BY 1120 PM...
  CLINTON...6 MILES SOUTHEAST OF NORWOOD AND 9 MILES SOUTHWEST OF
  FELPS BY 1130 PM...

THE PRIMARY THREAT FROM THIS STORM IS PEA TO DIME SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM MONDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Special weather statement, Apr 6, 10:14 PM CST, 10 minutes before
LAZ037-046>048-050-070515-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1114 PM CDT SUN APR 6 2014

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WEST BATON ROUGE
PARISH...ST. HELENA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON
PARISH...IBERVILLE PARISH...

AT 1110 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR PLAQUEMINE...OR ABOUT 4 MILES EAST OF
ADDIS...MOVING NORTHEAST AT 50 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  WESTMINSTER...OAK HILLS PLACE AND BATON ROUGE BY 1120 PM...
  DENHAM SPRINGS BY 1130 PM...
  WATSON AND 6 MILES SOUTHEAST OF GREENWELL SPRING BY 1135 PM...
  WALKER BY 1140 PM...
  MONTPELIER BY MIDNIGHT...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM MONDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 hail, 5 thunderstorm wind. Local standard time, as filed.

Hail, East Baton Rouge

When
April 6, 10:24 PM CST
Where
East Baton Rouge County, 2 mi NW of Westminster
Measured
0.88 in hail
Reported by
Public
Coordinates
30.451, -91.104

Hail, East Baton Rouge

When
April 6, 10:25 PM CST
Where
East Baton Rouge County, 0.98 mi NE of Magnolia Woods
Measured
1.75 in hail
Reported by
Social Media
Coordinates
30.431, -91.109

Golf ball size hail was reported near Old Hammond Highway and Jefferson Highway in Baton Rouge.

Hail, East Baton Rouge

When
April 6, 10:26 PM CST
Where
East Baton Rouge County, 8 mi E of Baton Rouge
Measured
1 in hail
Reported by
Social Media
Coordinates
30.470, -91.036

Hail, Livingston

When
April 6, 10:26 PM CST
Where
Livingston County, Denham Spgs
Measured
1 in hail
Reported by
911 Call Center
Coordinates
30.480, -90.950

Hail, East Baton Rouge

When
April 6, 10:26 PM CST
Where
East Baton Rouge County, Broadmoor
Measured
1 in hail
Reported by
Social Media
Coordinates
30.450, -91.130

Thunderstorm Wind, East Baton Rouge

When
April 6, 10:27 PM CST
Where
East Baton Rouge County, 1.44 mi WSW of Forest Oaks
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
30.460, -91.051

Winds were estimated at 65 to 75 mph around the Sherwood Forest Subdivision. A roof was blown off an apartment complex at the intersection of Little John and Florida.

Hail, East Baton Rouge

When
April 6, 10:27 PM CST
Where
East Baton Rouge County, 1.43 mi NNE of Cedar Crest
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
30.448, -91.058

Quarter size hail was reported in the Sherwood Forest Subdivision.

Hail, East Baton Rouge

When
April 6, 10:28 PM CST
Where
East Baton Rouge County, 3 mi W of Greenwell Spgs
Measured
1.75 in hail
Reported by
Social Media
Coordinates
30.580, -91.050

Golf ball size hail was estimated from pictures in Central.

Hail, East Baton Rouge

When
April 6, 10:28 PM CST
Where
East Baton Rouge County, Baton Rouge
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
30.470, -91.170

Thunderstorm Wind, East Baton Rouge

When
April 6, 10:30 PM CST
Where
East Baton Rouge County, 1.35 mi NE of Magnolia Woods
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
30.435, -91.105

Several trees were blown down on Cobblestone Court in Baton Rouge.

Thunderstorm Wind, East Baton Rouge

When
April 6, 10:30 PM CST
Where
East Baton Rouge County, 0.41 mi S of Broadmoor
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
30.444, -91.130

A tree was blown down and quarter size hail was reported at the intersection of Jefferson Highway and Seven Oaks Avenue.

Hail, East Baton Rouge

When
April 6, 10:33 PM CST
Where
East Baton Rouge County, 4 mi S of Greenwell Spgs
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
30.522, -91.000

Hail, Livingston

When
April 6, 10:38 PM CST
Where
Livingston County, Watson
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
30.580, -90.950

Quarter to golf ball size hail was reported in Watson.

Hail, Livingston

When
April 6, 10:38 PM CST to 10:40 PM CST
Where
Livingston County, Denham Spgs
Measured
1 in hail
Reported by
Social Media
Coordinates
30.480, -90.950

Several reports of one inch hail were received.

Thunderstorm Wind, Tangipahoa

When
April 6, 11:40 PM CST
Where
Tangipahoa County, 2 mi ENE of Wilmer
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
NWS Storm Survey
Coordinates
30.831, -90.339

Roofing was blown off of a shed due to strong thunderstorm winds east of Wilmer.

Thunderstorm Wind, Tangipahoa

When
April 7, 2:15 AM CST
Where
Tangipahoa County, 1.91 mi ESE of Natalbany
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
30.541, -90.450

Over 20 trees were snapped and uprooted along East Domiano Lane. The NWS storm survey determined that the damage was from straight line winds.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2014Every state in 2014This day in weather historyWarnings in Louisiana, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 501935, 501913, 501922, 501926, 501936, 501916, 501917, 501929, 501937, 501920, 501938, 501939, 501930, 501931, 501912, 501914.